Started my Liothyronine and have been emotional is this normal??

Don't think it's the med's as I can't believe the hormones would work so quick or work on my emotions. Been a really crap day anyway Tbh but seen to feel sick and feel very emotional keep bursting into tears . I'm guessing it's just me and nothing to do with the new hormone....saying that I wouldn't know ad this is my first time taking thought I would ask anyway. Had a heart monitor fitted yesterday for other reasons and took my daughter to hospital for a procedure today to be tested for chrons so I just put it down to that. I just keep crying and feel bit sick so just worried me a bit. It's probably just me lol feel a bit silly now reading back on this post. Xx

17 Replies

  • Razzar, don't feel silly, it probably is the T3. As soon as your T3 starved brain detected T3 it will have sucked it up greedily. Hormones hugely impact emotions, as you know, plus the stress of heart monitor and your daughter's investigation and wham! tearful outbursts. It should settle down in a few days.

  • Ty for replying feel like I was going mad ...just didn't think the hormone would take effect so quick which I guess being so ill for so long on levo and not long after I took it felt a little weird but not in a bad way. It can only be a good thing my body obviously needed it. I suffer with my mental health but don't usually having crying outbursts. Last time I had that was when I was pregnant. Well my minds put at rest ty at least I know I'm not going mad. I have to take 5mcg every 8 hrs and after 2 weeks have to increase to 10mcgs every 8 hrs so that will be 3 times a day. Think my body will have to get used to changes. Will have my first lot of blood test after being on T3 in 2 weeks. Then after I increased will then have to have another blood test after 8 weeks and see my endo to see if my levels need changing I guess x just hope some of this weight will shift a bit x

  • Hello Razzar1977,

    I assume you are taking T3 only as splitting dose into 3 a day.

    I recently added T3 to my T4 and initially felt great. However both doses weren't enough and the result was by the time I had my 6 weeks blood test, was VERY undermedicated. ( missed all symptoms giving me big clues beforehand due to other health issues.) The result .......I am crying every day and feel so low.

    It is astonishing the speed one can go from feeling acceptable or even good to the depths of despair again. Luckily I know it is just a blip until levels raise and feel annoyed I didn't see it coming.

    Your crying will stop as hormone levels adjust. I hope you feel brighter soon.


  • Yes hun hr has me taking the dose every 8 hrs he told me T3 is very short acting and stressed how important it was to make sure I take my doses exactly 8 hrs apart so at mo I'm on 5mcg 3 x day for 2 weeks then increasing that to 10mcgs 3x a day for 8 weeks until I can see him again which isn't for a while as there are long waiting lists to see him. In that time he has ordered me 2 blood test obvs to see what's happening to my levels. Only thing is he ordered my 8 weeks worth of 10mcgs of Liothyronine. ...when I picked it up the chemist stressed that they have a very short shelf life and will only last 5 weeks as these are capsules. So I will have to waste 3 weeks worth give them back to pharmacy and get my doctor to prescribe more. Sooo confused lol he said to make sure I take them back as they are expensive ...I was stood there thinking why would it matter to him if they were expensive or not and bring them back if they have to be destroyed anyways. He said 10mcgs have to be especially made and I should ask the doctor to prescribe 20mcg tablets which I can cut in half as they have a longer shelf life. Looks like I have a lot to learn lol . X

  • Oh that's interesting Razzar1977 about the short shelf life of T3 capsules. I haven't heard of them.

    I have the 20 mcg's pills of T3 that I have to cut in half which is a pain because they are sooooo tiny, I end up with a load of powder.

    Endo told me the 20 mcg's are the cheapest for the GP's to fund but still very expensive.

    Still...everything worth it in the long run as T3 is magic.


  • I'm just annoyed he gave me 8 weeks worth of 10mcgs caps and I will only get to take 5 weeks worth as the rest will go off before I can use them. Means I have to take them back to chemist to get destroyed. He made a big deal out of telling me how expensive they are as they have to be made specially and I'm to bring them back to him. It's not as if he can reuse them just thought it was strange he was adamant he got them back ad they are going to be destroyed anyways lol x well I feel very different already I just feel guilty that not everyone can get this drug and have to fight for it or have to import it. Feel very lucky. My mum is on 175mcg of levo and she's now crippled with osteoporosis now. She knows nothing about T3 will have to tell her. I thought living in London she would have been told about it. I agree it is wonderful xx

  • Yes we are both lucky to have been given thus opportunity. That's what I tell myself when I feel so crap like now.

    I hope you don't have too many teething troubles.


  • Me too Tbh don't think I can feel any worse than I do now so just trial and error I guess x

  • Don't worry about getting to 5k I didn't until after I graduated, I also didn't want to go to a park run until I could run the whole 5k but now wish I had gone sooner lots of people walk part of the park run so you could just run until you are tired have a little walk then run again ! Happy running and relax don't worry about distance ! :)

  • i felt sooo emotional after one week of 50cmg of thyroxine, literally burting into tears and getting very tetchy, thankfully it settled after a few weeks and i hope it stay settled. I even took two pregnancy tests because i was so confused as to why i was feeling like that. i hope you feel better soon x

  • Ty hun me too it's been a long time coming he has taken me off levothroxine T4 and changed me to T3 Liothyronine only as my body doesn't absorb t4 or seem to convert it at all into T3. Just thought it would take much longer to take effect x here's hoping I feel better soon x

  • When I first added T3, many years ago, my husband noticed the difference in me by the end of the third day. I wasn't tearful but was much more positive and more like the woman he married. Sadly he is now my ex but I have re-married. New husband just needs educating but he is making good progress. Hang on in there.

  • Ty hun thought it was just me I seem to get very tired not long after taking them I have no idea what thats about . I did notice for the first time in nearly 5 years I didn't have to take my usual sleeping tablets and I slept all night which I have not done in Sooo long. I'm just shocked I didn't think I would feel any kind of effect for a few weeks. I'm glad I pushed the doctor to refer me to a endo she didn't want me too. She kept pushing my levo up until I was on 225 mcg with no effect at all. I was in consultants office not even 5 mins and he said to me it's unfortunately my body does not absorb T4 at all and he has a couple of patients like that and only option is to change then from T4 to T3. He said some people recover completely as well as weight loss so I am hoping I'm one of those lol. X

  • I initially had a wonderful high which might have been prolonged if I'd taken enough in the beginning!!!

  • I'm want to take more but wouldn't be wise of me as I know I'm going to have to waste 3 weeks worth. Think I will have 2 stick to what he said and do it gradual. Although I have felt tempted to give my body a kick start but don't want my body to go into shock. Just a shame 3 weeks of med's will have to be thrown away x

  • Shock is not good Razzar1977.

    I have experienced it and tripped for three days. It took me months to get over and even now my adrenaline rushes are so sensitive. It can make me feel ill.



  • Think I will behave myself lol as tempting as it is. Just sometimes wish there was a quick fix looking forward to getting back to how I used to be before I got this stupid illness . So want my life back. He told me there was 2 kinds of hypo...1 kind is damage to the pituitary gland in the brain and actual damage caused to the thyroid gland it's self he says I have the latter. He also said mine probably started off hyper then went hypo maybe after a virus or something. I did query wether mine was inherited as both my mum and cousin have got it. My cousin had her thyroid removed. Do you know anything about the different types. ?? Sorry just curious trying to learn as much as poss!! X

You may also like...